MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Codes Misfocusing (1401); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm tmicl12.6 implantable collamer lens, -13.00/+2.5/179 (sphere/cylinder/axis), in the patients left eye (os) on (b)(6) 2022.The lens was removed on (b)(6) 2022 due to lens rotation not associated to a low vault.The lens was replaced with a longer lens and the problem was resolved.The cause of the event was unknown.Post-op, the patient's va was blurry, see mfr.Report # 2023826-2023-00569 for replacement lens.The patient had intacs implanted and was using artificial tears.
 
Additional Manufacturer Narrative
Patient weight, ethnicity & race unknown.Event date unknown.Adverse event problem work order search: no similar complaint was reported for units within the same lot.Claim # (b)(4).
 
Additional Manufacturer Narrative
B5: the lens was rotated (repositioned) despite normal vault.Patient's va was much blurrier at initial post-op, which is why the lens was removed and replaced with longer lens.Claim # (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5- the reporter indicated that the surgeon implanted a 12.6mm tmicl 12.6 implantable collamer lens of diopter -13.00/2.5/179 (sphere/cylinder/axis) into the patients left eye (os) on (b)(6) 2022.The patient experienced lens rotation not associated with a low vault, repositioning, blurred vision and intacs intracorneal rings.On (b)(6) 2022 the lens was repositioned and exchanged for a longer length lens and the problem was resolved.Status of the eye; "clear va and had adjusted to haze/shadow using artificial tears prn." additional information provided was "clear va at night, dilated exam shows intacs intact".The reporter indicated the cause of the event is unknown- " rotated visian icl despite normal vault.Explant and insertion of longer icl to help prevent rotation.Va much blurrier during post op".H6- health effect- clinical code: 4581-intacs intracorneal rings.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key16411020
Report Number2023826-2023-00568
Device Sequence Number5362865
Product Code QCB
UDI-Device Identifier00841542107297
UDI-Public00841542107297
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberTMICL12.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2023
Supplement Date Received by Manufacturer01/30/2023
06/09/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date05/10/2023
06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale